Hail, Archer
- When
- May 26, 3:35 PM CST
- Where
- Archer County, Megargel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.450, -98.930
Supercell storms formed along a cold front and a dryline across western Oklahoma down through central Texas and then made their way eastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Supercell storms formed along a cold front and a dryline across western Oklahoma down through central Texas and then made their way eastward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 26, 2:48 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT TUE MAY 26 2015 .DISCUSSION... THE PRIMARY CONCERNS OVER THE COMING WEEK WILL BE STRONG TO SEVERE STORM POTENTIAL...AND AN INCREASING THREAT OF HEAVY RAINFALL LATE WEEK INTO THE WEEKEND. STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH TONIGHT...WITH ABUNDANT MOISTURE AND INSTABILITY...EXPECT A FEW OCCURRENCES OF LARGE HAIL AND DAMAGING WINDS. A LOW TORNADO THREAT WILL ALSO EXIST WITH THE MORE DOMINANT STORMS ALONG AND SOUTH OF THE RED RIVER. STORMS SHOULD GRADUALLY WEAKEN BY MIDNIGHT...THOUGH HEAVY RAINFALL WILL REMAIN POSSIBLE. TOMORROW...SEVERE STORMS WILL RETURN TO THE FORECAST...AS STRONG INSTABILITY BUILDS AHEAD OF A DRYLINE OVER THE FAR WEST TEXAS PANHANDLE AND WESTERN OKLAHOMA. MAIN THREATS WITH THE STRONGEST STORMS TOMORROW WILL ONCE AGAIN BE LARGE HAIL AND DAMAGING WINDS...WITH PERHAPS A TORNADO OR TWO FROM LATE AFTERNOON INTO THE EARLY EVENING. WITH THE PERSISTENCE OF A MOISTURE RICH ENVIRONMENT...COUPLED WITH WEAK CAPPING AND SUBTLE SURFACE BOUNDARIES...STRONG TO SEVERE THUNDERSTORMS APPEAR POSSIBLE VIRTUALLY EVERY DAY INTO THE COMING WEEKEND. AS CONVECTIVE POTENTIAL WILL BE IMPACTED EACH DAY BY THE PREVIOUS DAYS THUNDERSTORM ACTIVITY...MUCH UNCERTAINTY REMAINS WITH RESPECT TO WHEN/WHERE SEVERE STORMS MAY MOST BE LIKELY. IN ADDITION TO SEVERE STORMS...LOCALIZED HEAVY RAINFALL MAY LEAD TO FLASH FLOODING IN AREAS...AS MUCH OF THE REGION REMAINS SATURATED FROM RECENT HEAVY RAINS. FROM FRIDAY NIGHT THROUGH SUNDAY...A FAIRLY STRONG FRONT...BY MAY STANDARDS...LOOKS TO MOVE ACROSS OKLAHOMA...STALLING DOWN ALONG THE RED RIVER. AS THIS FRONT MOVES THROUGH THE DEEP MOIST AIRMASS...EXPECT THE POTENTIAL FOR MORE WIDESPREAD MODERATE TO HEAVY RAINFALL TO INCREASE. WITH THE FLOODING RAINS OVER THE LAST FEW WEEKS...HEAVY RAINFALL WILL CERTAINLY BE A CONCERN FOR WORSENING RIVER FLOOD AND POTENTIAL FLASH FLOOD CONDITIONS. THE FRONT LOOKS TO CLEAR MUCH OF THE AREA SUNDAY NIGHT...RESULTING IN AT LEAST A BRIEF RESPITE FROM HEAVY RAIN AND STORMS FOR THE BEGINNING OF NEXT WEEK. BUT MUCH UNCERTAINTY REMAINS REGARDING HOW FAR SOUTH THIS FRONT WILL GET BEFORE STALLING...AND HOW LONG IT WILL REMAIN BEFORE LIFTING NORTHWARD. AUSTIN && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 81 68 79 / 40 40 40 50 HOBART OK 61 82 67 78 / 30 30 50 50 WICHITA FALLS TX 65 86 68 82 / 40 30 50 40 GAGE OK 57 82 64 79 / 30 40 60 60 PONCA CITY OK 61 82 66 79 / 50 40 40 50 DURANT OK 66 83 68 83 / 40 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/84/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT TUE MAY 26 2015 OKZ004>048-050>052-TXZ083>090-271645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS REMAIN IN FLOOD ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. ANY ADDITIONAL RAINFALL THROUGH TONIGHT WILL ONLY WORSEN ONGOING FLOODING. .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTH OF A LINE EXTENDING FROM FREEDOM...TO WEATHERFORD AND CHICKASHA...TO ADA. THERE IS A MARGINAL RISK FOR SEVERE STORMS NORTH OF THIS LINE. TIMING... 2 PM TO MIDNIGHT. IMPACTS... HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... LARGE HAIL UP TO TENNIS BALL SIZE... DAMAGING WINDS UP TO 70 MPH... LOW CHANCE FOR A FEW TORNADOES... DISCUSSION... SCATTERED SEVERE THUNDERSTORMS MAY FORM ACROSS NORTHERN TEXAS AND SOUTHERN OKLAHOMA THIS AFTERNOON AND MOVE EAST AND NORTHEAST THROUGH THE EVENING. ISOLATED STORMS MAY FORM CLOSE TO NORTHWEST WEST AND WEST-CENTRAL OKLAHOMA AS WELL. THESE STORMS MAY BEGIN AS SUPERCELLS...THEN TRANSFORM INTO CLUSTERS. STORMS ARE EXPECTED TO WEAKEN MAINLY BELOW SEVERE LIMITS AFTER MIDNIGHT TONIGHT. DUE TO MODERATE TO STRONG INSTABILITY...AND SUFFICIENT MOISTURE AND SHEAR...SOME SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...THOUGH LOW LEVEL SHEAR MAY BE STRONG ENOUGH FOR A FEW TORNADOES TO OCCUR...ESPECIALLY NEAR THE RED RIVER VALLEY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH SATURDAY. THIS WILL PRESENT A RISK OF STRONG TO SEVERE THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND ASSOCIATED FLOODING. THURSDAY NIGHT THROUGH SATURDAY MAY HAVE THE HIGHEST CHANCES FOR STORMS AND SIGNIFICANT FLOODING. STORM CHANCES ARE EXPECTED TO DECREASE SUNDAY INTO MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT TUE MAY 26 2015
OKZ008-013-262045-
NOBLE OK-KAY OK-
319 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOBLE AND CENTRAL
KAY COUNTIES UNTIL 345 PM CDT...
AT 318 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR TONKAWA TO NEAR SOONER LAKE...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3677 9681 3674 9683 3675 9689 3668 9693
3670 9704 3668 9706 3660 9704 3659 9706
3658 9700 3660 9691 3656 9689 3651 9703
3636 9703 3633 9709 3668 9742 3699 9711
3700 9704
TIME...MOT...LOC 2018Z 228DEG 30KT 3670 9728 3642 9705
30PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 N LUTHER 35.72N 97.19W
05/26/2015 E1.00 INCH LOGAN OK EMERGENCY MNGR
WATERLOO AND LUTHER ROAD.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL RIPLEY 36.02N 96.90W
05/26/2015 E1.00 INCH PAYNE OK EMERGENCY MNGR
&&
SCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 339 PM CDT TUE MAY 26 2015 OKZ028>030-262115- POTTAWATOMIE OK-MCCLAIN OK-CLEVELAND OK- 339 PM CDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...SOUTH CENTRAL MCCLAIN AND SOUTHEASTERN CLEVELAND COUNTIES UNTIL 415 PM CDT... AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEXINGTON... MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL TO THE SIZE OF NICKELS. LAT...LON 3488 9736 3503 9748 3529 9707 3506 9690 TIME...MOT...LOC 2036Z 238DEG 30KT 3500 9735
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 418 PM CDT TUE MAY 26 2015 TXZ084-085-262145- WILBARGER TX-FOARD TX- 418 PM CDT TUE MAY 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILBARGER AND SOUTHEASTERN FOARD COUNTIES UNTIL 445 PM CDT... AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF THALIA...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3390 9948 3410 9947 3414 9903 3387 9902 TIME...MOT...LOC 2117Z 267DEG 19KT 3399 9943 ..SPEG.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT TUE MAY 26 2015
OKZ037-TXZ085-262200-
TILLMAN OK-WILBARGER TX-
429 PM CDT TUE MAY 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND CENTRAL
WILBARGER COUNTIES UNTIL 500 PM CDT...
AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
FARGO...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3437 9929 3438 9925 3437 9925 3437 9924
3435 9923 3434 9923 3434 9919 3437 9922
3442 9893 3415 9895 3418 9926
TIME...MOT...LOC 2128Z 266DEG 19KT 3428 9918
..SPEG.The Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
11 hail. Local standard time, as filed.
No damage reported.
Time estimated from radar.
No damage reported.
No damage reported.
No damage reported.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580781, 580782, 580783, 580784, 580785, 580786, 580787, 580788, 580789, 580790, 580791.